MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the dilator portion of a thal-quick chest tube set broke during a dilation procedure.After the break was identified, the operator opted to use a dilator from a dialysis catheter instead, and was able to complete the drainage procedure successfully.The patient reportedly did not require any additional procedures, and did not experience and adverse events as a result of the issue.The circumstances surrounding the usage and handling of the device are not known.The product was returned; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Additional information: report source.The investigation has been completed.Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing information, quality control, specifications, and visual inspection of the returned device was conducted during the investigation.The complaint product was returned in a used condition.Visual examination was conducted in our lab.It was noted that the 16.0fr dilator accepted the appropriate size 0.038" wire guide and exited the distal tip appropriately.A further visual examination confirmed the presence of a circumferential split, located near the distal tip portion.The split ran at approximately 3/4 around the diameter of the taper, the split had a range measurement of approximately 1mm from the distal tip up to 3mm.A review of the device history record was reviewed and confirmed that no nonconformances were recorded.Since the c-tqts-1400, thal-quick chest tube set is supplied with component parts, the device history records, ((b)(4)) were reviewed and confirmed there were no recorded nonconformances.There were no other reported complaints for this lot number.The ifu indicates that "upon removal from package, inspect the product to ensure no damage has occurred".It is unknown if this event is associated with a procedurally-related circumstance or due to shipping, handling, and/or storage of the complaint device.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6882062
Report Number1820334-2017-03272
Device Sequence Number1208230
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)200221(10)7695736
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1